Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On Thabit ibn Kurrah's formula for amicable numbers

Author: Walter Borho
Journal: Math. Comp. 26 (1972), 571-578
MSC: Primary 10A40
MathSciNet review: 0313177
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note describes some methods for deriving explicit formulas for amicable numbers which are similar to Thabit's famous rule. The search for new amicable pairs by such rules consists merely in primality tests for certain big numbers. Only two new pairs are actually given, demonstrating the usefulness of the results and simultaneously illustrating the quite strange form of pairs obtained by this new method. It is proposed to use a computer in order to get more solutions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A40

Retrieve articles in all journals with MSC: 10A40

Additional Information

Keywords: Amicable numbers, amicable $ k$-cycles, primality tests
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society